Computation of maximal local (un)stable manifold patches by the parameterization method

Authors: Breden, Maxime; Lessard, Jean-Philippe; James, J. D. Mireles
Abstract: In this work we develop some automatic procedures for computing high order polynomial expansions of local (un)stable manifolds for equilibria of differential equations. Our method incorporates validated truncation error bounds, and maximizes the size of the image of the polynomial approximation relative to some specified constraints. More precisely we use that the manifold computations depend heavily on the scalings of the eigenvectors: indeed we study the precise effects of these scalings on the estimates which determine the validated error bounds. This relationship between the eigenvector scalings and the error estimates plays a central role in our automatic procedures. In order to illustrate the utility of these methods we present several applications, including visualization of invariant manifolds in the Lorenz and FitzHugh–Nagumo systems and an automatic continuation scheme for (un)stable manifolds in a suspension bridge problem. In the present work we treat explicitly the case where the eigenvalues satisfy a certain non-resonance condition.
Document Type: Article de recherche
Issue Date: 1 January 2016
Open Access Date: 16 May 2016
Document version: VoR
Permalink: http://hdl.handle.net/20.500.11794/1343
This document was published in: Indagationes mathematicae, Vol. 27 (1), 340-367 (2016)
https://doi.org/10.1016/j.indag.2015.11.001
Noord-Hollandsche Uitgevers Maatschappij
Alternative version: 10.1016/j.indag.2015.11.001
1508.02615
Collection:Articles publiés dans des revues avec comité de lecture

Files in this item:
SizeFormat 
1-s2.0-S0019357715000981-main.pdf787.65 kBAdobe PDFView/Open
All documents in CorpusUL are protected by Copyright Act of Canada.